Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Spectral properties of a certain class of complex potentials

Authors: V. Guillemin and A. Uribe
Journal: Trans. Amer. Math. Soc. 279 (1983), 759-771
MSC: Primary 58G25; Secondary 35P99
MathSciNet review: 709582
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we discuss spectral properties of the Schroedinger operator $ - \Delta + q$ on compact homogeneous spaces for certain complex valued potentials $ q$. We show, for instance, that for these potentials the spectrum of $ - \Delta + q$ is identical with the spectrum of $ - \Delta $.

References [Enhancements On Off] (What's this?)

  • [B-G-M] M. Berger, P. Gauduchon and E. Mazet, Le spectre d'une variété Riemanniene, Lecture Notes in Math., Vol. 194, Berlin and New York, 1971.
  • [F] H. D. Fegan, Special function potentials for the Laplacian, Canad. J. Math. 34 (1982), no. 5, 1183–1194. MR 675684,
  • [G] Victor Guillemin, Band asymptotics in two dimensions, Adv. in Math. 42 (1981), no. 3, 248–282. MR 642393,
  • [G-K] I. C. Gohberg and M. G. Kreĭn, Introduction to the theory of linear nonselfadjoint operators, Translated from the Russian by A. Feinstein. Translations of Mathematical Monographs, Vol. 18, American Mathematical Society, Providence, R.I., 1969. MR 0246142
  • [J] Nathan Jacobson, Lie algebras, Interscience Tracts in Pure and Applied Mathematics, No. 10, Interscience Publishers (a division of John Wiley & Sons), New York-London, 1962. MR 0143793
  • [McK] H. P. McKean, Integrable systems and algebraic curves, Global analysis (Proc. Biennial Sem. Canad. Math. Congr., Univ. Calgary, Calgary, Alta., 1978) Lecture Notes in Math., vol. 755, Springer, Berlin, 1979, pp. 83–200. MR 564904
  • [McK-V] H. P. McKean and P. van Moerbeke, The spectrum of Hill’s equation, Invent. Math. 30 (1975), no. 3, 217–274. MR 0397076,
  • [S] P. Sarnak, Spectral behavior of quasiperiodic potentials, Comm. Math. Phys. 84 (1982), no. 3, 377–401. MR 667408
  • [Se] R. T. Seeley, Complex powers of an elliptic operator, Singular Integrals (Proc. Sympos. Pure Math., Chicago, Ill., 1966) Amer. Math. Soc., Providence, R.I., 1967, pp. 288–307. MR 0237943
  • [U] A. Uribe, The averaging method and spectral invariants, Ph.D. Thesis, M.I.T., 1982.
  • [W] Alan Weinstein, Asymptotics of eigenvalue clusters for the Laplacian plus a potential, Duke Math. J. 44 (1977), no. 4, 883–892. MR 0482878
  • [We] H. Weyl, The theory of groups and quantum mechanics, Dover, New York, 1950.
  • [W-W] E. T. Whittaker and G. N. Watson, A course in modern analysis, Cambridge Univ. Press, Cambridge, 1935.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58G25, 35P99

Retrieve articles in all journals with MSC: 58G25, 35P99

Additional Information

Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society